Alert archive / Florida / Wind Advisories in 2024

Wind Advisory 8, NWS Mobile, AL

May 14, 2024Escambia County, Okaloosa County, Santa Rosa County, Florida; Baldwin County, Mobile County, Alabama

NWS Mobile, AL issued this wind advisory at May 14, 2024, 2:32 AM CDT for Escambia County, Okaloosa County, Santa Rosa County, Florida; Baldwin County, Mobile County, Alabama. It took effect at May 14, 2024, 3:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 14, 2024, 2:32 AM CDT (07:32 UTC)
In effect from
May 14, 2024, 3:00 AM CDT
Expired
May 14, 2024, 8:58 AM CDT
In force
6 hr
Issued by
NWS Mobile, AL

Counties Baldwin County, AL, Mobile County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL

The radar

The Mobile radar (KMOB), 82 km from the middle of the area, began a volume at 07:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 7.5 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2024-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 632 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2024-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
632 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
513 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.5
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted.

701 
WWUS74 KMOB 140732
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
232 AM CDT Tue May 14 2024

ALZ261>266-FLZ201>206-141545-
/O.NEW.KMOB.WI.Y.0008.240514T0800Z-240514T1700Z/
Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central-
Mobile Coastal-Baldwin Coastal-Escambia Inland-Escambia Coastal-
Santa Rosa Inland-Santa Rosa Coastal-Okaloosa Inland-Okaloosa
Coastal-
Including the cities of Century, Grand Bay, Valparaiso, Spanish
Fort, Navarre, Bayou La Batre, Gulf Shores, Milton, Beulah,
Walnut Hill, Destin, Saraland, Eglin AFB, Fairhope, Gulf Breeze,
Bagdad, Fort Walton Beach, Ensley, Mobile, Foley, Perdido Bay,
Dauphin Island, Jay, Theodore, Bay Minette, Niceville, Fort
Morgan, Pensacola Beach, Seminole, Wright, Crestview, Pensacola,
Prichard, Stockton, Citronelle, Fort Pickens, Orange Beach,
Molino, and Daphne
232 AM CDT Tue May 14 2024

...WIND ADVISORY IN EFFECT UNTIL NOON CDT TODAY...

* WHAT...South winds 15 to 25 mph with gusts between 30 and 40 mph 
  expected.

* WHERE...Coastal portions of southwest Alabama and northwest 
  Florida.

* WHEN...Until noon CDT today.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

10
1 follow-up statement
804 
WWUS74 KMOB 141358
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
858 AM CDT Tue May 14 2024

ALZ261>266-FLZ201>206-141500-
/O.CAN.KMOB.WI.Y.0008.000000T0000Z-240514T1700Z/
Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central-
Mobile Coastal-Baldwin Coastal-Escambia Inland-Escambia Coastal-
Santa Rosa Inland-Santa Rosa Coastal-Okaloosa Inland-Okaloosa
Coastal-
Including the cities of Eglin AFB, Molino, Prichard, Citronelle,
Wright, Dauphin Island, Gulf Breeze, Seminole, Pensacola Beach,
Pensacola, Walnut Hill, Bay Minette, Fort Walton Beach, Orange
Beach, Daphne, Crestview, Jay, Destin, Gulf Shores, Fort Pickens,
Saraland, Theodore, Foley, Bayou La Batre, Fairhope, Spanish
Fort, Navarre, Valparaiso, Fort Morgan, Bagdad, Niceville,
Stockton, Grand Bay, Mobile, Beulah, Century, Milton, Perdido
Bay, and Ensley
858 AM CDT Tue May 14 2024

...WIND ADVISORY IS CANCELLED...

The gusty winds which prompted the Wind Advisory have subsided.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this wind advisory went out at May 14, 12:15 AM CDT, 2 hours 17 minutes earlier.

Area forecast discussion, May 14, 12:15 AM CDT, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1215 AM CDT Tue May 14 2024

...New AVIATION...

.AVIATION...
(06Z TAFS)
Issued at 1215 AM CDT Tue May 14 2024

MVFR to occasional IFR ceilings overnight, with periods of showers
and a few thunderstorms continuing overnight, especially over the
coastal counties of AL and into the western FL panhandle. Convection
should be east of the western FL panhandle by around 10z-12z
Tuesday morning. There is a chance for a few strong storms along
the coast, but these should primarily remain just offshore from
the coastal TAF sites. Surface winds will primarily be out of the
southeast and south around 10 to 15 mph at TAF sites, but could
be much stronger and gusty, as well as more variable, near any
potentially stronger storms overnight (especially along the FL
panhandle coast). DS/12

&&

.PREV DISCUSSION... /issued 728 PM CDT Mon May 13 2024/

..New AVIATION...

AVIATION...
(06Z TAFS)
Issued at 728 PM CDT Mon May 13 2024

MVFR to occasional IFR ceilings overnight, with periods of showers
and a few thunderstorms late this evening and possibly continuing
overnight. Some thunderstorm activity may move into the coastal
counties of AL late this evening, around 04z-05z and then possibly
continue east across portions of the western FL panhandle overnight.
Brief periods of LIFR ceilings and visibilities will be possible
in and near the thunderstorms. Convection should be east of the
western FL panhandle by around 10z-12z Tuesday morning. There is a
chance for a few strong storms at the TAF site, but at this time
it appears that the strongest convection should be just offshore
to our south (but we will have to monitor this). Surface winds
will primarily be out of the southeast and south around 10 to 15
mph at TAF sites, but could be much stronger and gusty, as well
as more variable near any over the potentially stronger storms
over night. DS/12

MESOSCALE UPDATE...
Issued at 728 PM CDT Mon May 13 2024
late Tuesday morning into the afternoon, rain chances will
decrease as a drier airmass moves into the area.

A line of strong to severe storms is currently moving east across
south central AL and into southeast LA at this time, and a Severe
Thunderstorm Watch is in effect for that area (as well as the
coastal MS counties) through midnight. As of now, our southeast
MS or southwest AL counties are NOT included in the watch. The
convection from earlier in the day has stabilized the airmass
across most of our forecast area, and SPC Mesoanalysis continues
to show that the northern edge of the greatest instability
stretches east-southeast from southern LA and into the Gulf just
to the south of AL and the western FL panhandle. Current thinking
is that this most unstable airmass will remain just offshore and
the current line of storms over LA will ride the northern edge of
instability into the Gulf, just to our south. It is still unclear
as to how much, if any, the airmass over our land zones will be
able to destabilize through this evening. We still think that the
greatest risk of any additional severe weather for our area will
remain just offshore, but the coastal counties will likely see
some thunderstorm activity move in from the west by around 10pm to
midnight. It isn't out of the question that a storm or two could
become strong to severe over the coastal counties, but that
possibility (while not zero) remains fairly low at this time. At
this time we are not expected any Severe Weather Watches for our
area, but we will continue to monitor trends. Heavy rain remains a
possibility, especially near the coast and the Flash Flood Watch
remains in effect for coastal Alabama and northwest Florida
through Tuesday morning. By late Tuesday morning into the
afternoon, rain chances will decrease as a drier airmass moves
into the area. DS/12

PREV DISCUSSION... /issued 249 PM CDT Mon May 13 2024/

.New NEAR TERM, SHORT TERM, LONG TERM, MARINE...

NEAR TERM...
(Now through Tuesday)
Issued at 249 PM CDT Mon May 13 2024

The line of storms that brought the damaging wind gusts and heavy
rain to the area this morning have moved east with lingering light
rain across coastal Alabama and Florida. In the wake of these
storms, a rain cooled, stable airmass exists. The question is just
how much airmass recovery can take place. Current thinking is that
the most unstable airmass will remain offshore, keeping any
additional severe risk offshore as well. Near term CAMS have
consolidated on the next round of storms moving mainly offshore
or possibly skirting the coast tonight. This will be something to
watch through the evening hours to see if the airmass is able to
recover more than expected. Heavy rain remains a possibility,
especially near the coast and the Flash Flood Watch remains in
effect for coastal Alabama and northwest Florida through Tuesday
morning. High rain chances continue into Tuesday morning as a
broad southwest flow continues ahead of an upper level trough. By
late Tuesday morning into the afternoon, rain chances will
decrease as a drier airmass moves into the area.

Low temps tonight will be in the low to mid 60s inland to low 70s
along the coast. Highs on Tuesday will be in the low to mid 80s.
/13

SHORT TERM...
(Tuesday night through Thursday night)
Issued at 249 PM CDT Mon May 13 2024

Axis of upper level storm system/trough axis is progged to be
aligned from the Mid MS River Valley southward to the central Gulf
Coast Tuesday night. There appears to be just enough, albeit weak
lift lingering Tuesday night to support only a slight chance of
showers/storms over the eastern zones from Greenville AL
southward to east of Navarre FL. After midnight, as drier air
begins to filter in from west to east and expand, rain chances
end over the land zones. The upper trof pivots eastward Wednesday
and with the surface front well east and south of the local area
along with drier deep layer air in place, rain-free weather is on
tap Wednesday/Wednesday night.

Low temperatures in the lower/mid 60s interior and lower/mid 70s
coast Tuesday night are well above normal. Wednesday night lows,
see a lowering trend to a range of 58 to 63 interior to upper half
of the 60s coast. Highs Wednesday range mostly 84 to 88. /10

Along the beaches, the rip current risk remains High through mid
week. /10

LONG TERM...
(Friday through Monday)
Issued at 249 PM CDT Mon May 13 2024

The southern stream remains active going into the medium range. An
evolving upper level storm system over TX sends rounds of
shortwave energy eastward through a nearly zonal upper flow
pattern over the deep south Thursday and Friday. Increased ascent
will operate on a signal of deep Gulf moisture return resulting
in an increase in showers/storms. There are some indications of
yet another heavy rain event possibly setting up to close out the
week. As far as strong to potentially severe storms, guidance
points to Friday. All depends on position of the warm-front late
in the week. Model solutions differ on the evolution of the
boundary/warm sector and degree of moisture, lift, instability,
and shear. Stalled front may linger near-by into the weekend to
keep a mention of a small PoP going.

Daytime highs through the period mostly well into the 80s.
Exception being Friday where overcast conditions and higher
coverage of showers/storms keep highs tapered back, 78 to 83.
Lows moderate to well into the 60s interior to lower 70s
coast. /10

MARINE...
Issued at 249 PM CDT Mon May 13 2024

A moderate to strong south to southwest flow will develop tonight
and continue into Tuesday. A light westerly flow develops on
Wednesday and becomes southerly for the end of the week. /13

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      66  87  64  87  69  83  70  85 /  10   0   0  10  40  60  30  40
Pensacola   71  85  68  86  72  83  74  83 /  20   0   0  10  30  60  40  40
Destin      72  85  70  85  72  82  74  83 /  20   0   0   0  20  60  40  40
Evergreen   64  87  61  88  66  82  67  84 /  20   0   0   0  30  70  40  50
Waynesboro  61  86  61  88  64  80  66  84 /   0   0   0  10  40  70  40  50
Camden      63  84  60  86  65  80  65  82 /  20   0   0   0  30  70  40  50
Crestview   65  87  62  90  66  83  68  86 /  20   0   0   0  20  70  40  50

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flood Watch through this afternoon for ALZ261>266.

     High Rip Current Risk through Thursday morning for ALZ265-266.

FL...Flood Watch through this afternoon for FLZ201>206.

     High Rip Current Risk through Thursday morning for FLZ202-204-
     206.

MS...None.
GM...Small Craft Advisory until 7 PM CDT this evening for GMZ630>632-
     634-650-655-670-675.

&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, May 13, 9:35 PM CDT, 4 hours 57 minutes before
Special Weather Statement
National Weather Service Mobile AL
935 PM CDT Mon May 13 2024

MSZ075-078-140315-
Stone MS-Perry MS-
935 PM CDT Mon May 13 2024

...A STRONG THUNDERSTORMS WILL IMPACT PERRY AND STONE COUNTIES THROUGH
1015 PM CDT...

At 933 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles south of Richton, moving northeast at 40 mph. Additional
strong storms were noted over Stone county just west of Wiggins.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Wiggins, Richton, Perkinston, McHenry, Beaumont, and New Augusta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3091 8934 3091 8914 3135 8915 3143 8887
      3069 8893 3068 8900 3068 8924 3065 8925
      3065 8934
TIME...MOT...LOC 0233Z 239DEG 36KT 3128 8896

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, May 13, 10:47 PM CDT, 3 hours 45 minutes before
Special Weather Statement
National Weather Service Mobile AL
1047 PM CDT Mon May 13 2024

ALZ261-263-265-MSZ079-140445-
Mobile Coastal AL-Mobile Inland AL-Mobile Central AL-George MS-
1047 PM CDT Mon May 13 2024

...A STRONG THUNDERSTORM WILL IMPACT MOBILE AND SOUTHEASTERN GEORGE
COUNTIES THROUGH 1145 PM CDT...

At 1045 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tanner Williams, or 14 miles north of Grand Bay, moving northeast at
35 mph.

HAZARD...Winds in of 35 to 45 mph are possible with this storm.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Tillmans Corner, Saraland,
Theodore, Chickasaw, Satsuma, Grand Bay, Creola, Chunchula, Axis,
Mount Vernon, Semmes, Tanner Williams, I65 And I165, Mobile Regional
Airport, Wilmer, I65 And AL 158, and Movico.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3074 8841 3074 8853 3077 8854 3116 8797
      3092 8795 3087 8798 3086 8795 3082 8795
      3081 8799 3079 8796 3078 8798 3077 8799
      3076 8798 3077 8795 3073 8800 3073 8799
      3071 8799 3075 8797 3051 8794 3042 8840
TIME...MOT...LOC 0345Z 239DEG 36KT 3068 8841

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
Special weather statement, May 14, 1:51 AM CDT, 41 minutes before
Special Weather Statement
National Weather Service Mobile AL
151 AM CDT Tue May 14 2024

ALZ059-060-261>266-FLZ201>206-MSZ078-079-140930-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Stone-George-
Including the cities of Atmore, Brewton, Flomaton, Andalusia,
Opp, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore,
Bay Minette, Daphne, Fairhope, Foley, Spanish Fort,
Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan,
Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah,
Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay,
Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin,
Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso,
Wright, Wiggins, and Lucedale
151 AM CDT Tue May 14 2024

...DEVELOPING WAKE LOW WILL BRING STRONG WIND GUSTS OF 30 TO 40
MPH THROUGH AROUND 330 AM CDT...

Observations across Mobile county show frequent wind gusts increasing
to 30 to 40 mph. Rapid clearing of precipitation on the backside
also indicates the wake low potential leading to gusty winds
across coastal Alabama and into the Northwestern Florida
Panhandle. The strong winds may persist through around 330 AM
CDT.

Given heavy rainfall today and moist soils, the strong winds
could down trees and power lines and will make driving difficult
and also dangerous for small craft vessels on area bays and
sounds.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 10:55 PM CDTAreal Flood AdvisoryMOBEscambia, Santa Rosa3 hr
May 14, 12:28 AM CDTAreal Flood AdvisoryMOBEscambia3 hr
May 14, 2:34 AM CDTFlash Flood WarningMOBOkaloosa116 min
May 13, 9:49 PM CDTAreal Flood AdvisoryMOBMobile3 hr
May 13, 10:47 PM CDTSpecial Weather StatementMOBMobile58 min
May 13, 11:15 PM CDTSpecial Marine WarningMOB90 min
May 13, 11:41 PM CDTFlash Flood WarningMOBMobile3 hr
May 14, 12:33 AM CDTSpecial Marine WarningMOB117 min
May 14, 12:44 AM CDTSpecial Marine WarningMOB2 hr
May 14, 2:00 AM CDTSpecial Marine WarningMOB90 min
May 14, 2:18 AM CDTGale WarningMOB7 hr
May 14, 2:18 AM CDTSmall Craft AdvisoryMOB15 hr
May 14, 5:23 AM CDTRiver Flood WarningMOBBaldwin17 hr
May 14, 5:25 AM CDTRiver Flood WarningMOBBaldwin37 hr

Nearby

Wind Advisories in Florida, 2024Wind Advisories in Alabama, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.